Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 8, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 31, 2012, 11:51 PM CDT for Dubuque County, Jackson County, Iowa; Jo Daviess County, Illinois. It was in force for 54 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2012, 11:51 PM CDT (04:51 UTC)
- Expired
- Apr 1, 2012, 12:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 58.0 mph
Counties Dubuque County, IA, Jackson County, IA, Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 93 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 12:05 AM CDT | HAIL 0.5 | Epworth, IA | |
| Apr 1, 12:21 AM CDT | HAIL 0.75 | Peosta, IA | |
| Apr 1, 12:34 AM CDT | HAIL 0.75 | 6 W Dubuque, IA | |
| Apr 1, 12:39 AM CDT | HAIL 0.25 | 4 Wnw Dubuque, IA | |
| Apr 1, 12:47 AM CDT | HAIL 0.25 | 3 Nw Dubuque, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 9:24 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
858
WUUS53 KDVN 010451
SVRDVN
IAC061-097-ILC085-010545-
/O.NEW.KDVN.SV.W.0008.120401T0451Z-120401T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1151 PM CDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JACKSON COUNTY IN EAST CENTRAL IOWA...
DUBUQUE COUNTY IN NORTHEAST IOWA...
NORTHWESTERN JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 1245 AM CDT.
* AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED APPROXIMATELY NEAR FARLEY...OR 17 MILES WEST OF
DUBUQUE...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EPWORTH...RICKARDSVILLE...PEOSTA...CENTRALIA...DURANGO...BERNARD...
ASBURY...SAGEVILLE...EAST DUBUQUE...ZWINGLE...LA MOTTE...
MENOMINEE...ST. DONATUS...GALENA...SPRINGBROOK AND BELLEVUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4262 9087 4253 9064 4251 9063 4251 9057
4244 9037 4211 9047 4228 9090 4229 9090
4229 9093 4237 9113 4263 9110
TIME...MOT...LOC 0451Z 284DEG 23KT 4244 9098
WIND...HAIL <58MPH 1.00IN
$$
ERVIN3 follow-up statements
162
WWUS53 KDVN 010516
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1216 AM CDT SUN APR 1 2012
IAC061-097-ILC085-010545-
/O.CON.KDVN.SV.W.0008.000000T0000Z-120401T0545Z/
JACKSON IA-DUBUQUE IA-JO DAVIESS IL-
1216 AM CDT SUN APR 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHWESTERN JO DAVIESS...DUBUQUE AND NORTHWESTERN JACKSON
COUNTIES...
AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR PEOSTA...OR 10 MILES
SOUTHWEST OF DUBUQUE...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ASBURY...GARRY OWEN...SAGEVILLE...WASHINGTON MILLS...CENTER GROVE...
DUBUQUE REGIONAL AIRPORT...ROCKDALE...KEY WEST...EAST DUBUQUE...
ZWINGLE...OTTER CREEK...MASSEY...LA MOTTE...MENOMINEE...GALENA...
AIKEN...ST. DONATUS...SPRINGBROOK...SMITHS...COTTONVILLE AND
BELLEVUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY
MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
&&
LAT...LON 4262 9087 4253 9064 4251 9063 4251 9057
4244 9037 4211 9047 4228 9090 4229 9090
4229 9093 4237 9113 4263 9110
TIME...MOT...LOC 0516Z 284DEG 23KT 4241 9081
WIND...HAIL <58MPH 1.00IN
$$
ERVIN118
WWUS53 KDVN 010529
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1229 AM CDT SUN APR 1 2012
IAC061-097-ILC085-010545-
/O.CON.KDVN.SV.W.0008.000000T0000Z-120401T0545Z/
JACKSON IA-DUBUQUE IA-JO DAVIESS IL-
1229 AM CDT SUN APR 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHWESTERN JO DAVIESS...DUBUQUE AND NORTH CENTRAL JACKSON
COUNTIES...
AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR DUBUQUE REGIONAL
AIRPORT...OR 8 MILES SOUTH OF DUBUQUE...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
DUBUQUE...ZWINGLE...OTTER CREEK...MASSEY...LA MOTTE...MENOMINEE...
GALENA...AIKEN...ST. DONATUS...SPRINGBROOK...SMITHS...COTTONVILLE AND
BELLEVUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY
MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
&&
LAT...LON 4229 9079 4234 9086 4241 9089 4263 9110
4262 9087 4253 9064 4251 9063 4251 9057
4244 9037 4211 9047 4222 9075
TIME...MOT...LOC 0529Z 284DEG 23KT 4239 9070
WIND...HAIL <58MPH 1.00IN
$$
ERVIN717
WWUS53 KDVN 010541
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1241 AM CDT SUN APR 1 2012
IAC061-097-ILC085-010551-
/O.EXP.KDVN.SV.W.0008.000000T0000Z-120401T0545Z/
JACKSON IA-DUBUQUE IA-JO DAVIESS IL-
1241 AM CDT SUN APR 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JO DAVIESS...
DUBUQUE AND NORTH CENTRAL JACKSON COUNTIES WILL EXPIRE AT 1245 AM
CDT...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING SMALL HAIL AND
HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY
MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4229 9079 4234 9086 4241 9089 4263 9110
4262 9087 4253 9064 4251 9063 4251 9057
4244 9037 4211 9047 4222 9075
TIME...MOT...LOC 0541Z 284DEG 23KT 4237 9060
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 8:53 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 31, 8:53 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 853 PM CDT SAT MAR 31 2012 .UPDATE... THUNDERSTORMS HAVE DEVELOPED AS EXPECTED...THOUGH THE INITIATION JUST WEST OF THE CWA WILL WARRANT UPGRADING TO LIKELY POPS OVER ABOUT THE CENTRAL 1/3 OF THE CWA FROM NORTH TO SOUTH. THIS FAT ZONE ALONG INTERSTATE 80 ROUGHLY...WILL SEE ELEVATED STORMS...AND FOR THE NEXT FEW HOURS...COULD SEE A STORM PRODUCING NEAR SEVERE HAIL. THIS IS MOST LIKELY NEAR THE CEDAR RAPIDS METRO...BUT COULD BE ANYWHERE NEW STORMS FIRE OVER THE NEXT COUPLE HOURS. LATER...CONGEALING INTO A SMALL MCS IS LIKELY...AND THEN THE HAIL THREAT SHOULD BE LESSER. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN
Hazardous weather outlook, Mar 31, 8:06 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 806 PM CDT SAT MAR 31 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-011000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 806 AM CDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THE STORM PREDICTION CENTER HAS MOST THE OUTLOOK AREA IN EASTERN IOWA AND NORTHWEST ILLINOIS IN A SLIGHT RISK FOR SEVERE STORMS TONIGHT. A CLUSTER OF THUNDERSTORMS WILL MOVE OVER THE OUTLOOK AREA OVERNIGHT. THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. THE MOST LIKELY AREA TO SEE STORMS WILL BE ROUGHLY FROM MARSHALLTOWN TO THE QUAD CITIES...TO PRINCETON ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS OVER NORTHWEST ILLINOIS SUNDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT THEY COULD PRODUCE SOME SMALL HAIL. THERE IS A CHANCE OF MORE THUNDERSTORMS MONDAY AND MONDAY NIGHT. IT IS TOO SOON TO DETERMINE THE RISK OF THE SEVERE WEATHER WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SHEETS/DLF
In the hours before
Local storm report, Mar 31, 10:47 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1047 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM HAIL 4 NNE DAVENPORT 41.61N 90.58W
03/31/2012 M0.25 INCH SCOTT IA OFFICIAL NWS OBS
LASTED ABOUT 2 TO 5 MINUTES.
1044 PM HAIL ELDRIDGE 41.64N 90.57W
03/31/2012 M0.25 INCH SCOTT IA NWS EMPLOYEE
PEA SIZED HAIL.
&&Local storm report, Mar 31, 10:49 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1049 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL 5 NW DAVENPORT 41.61N 90.67W
03/31/2012 E0.25 INCH SCOTT IA TRAINED SPOTTER
&&
DLFLocal storm report, Mar 31, 10:55 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1055 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM HAIL MANCHESTER 42.49N 91.46W
03/31/2012 E0.25 INCH DELAWARE IA EMERGENCY MNGR
&&Local storm report, Mar 31, 10:56 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1056 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HEAVY RAIN LOWDEN 41.86N 90.92W
03/31/2012 M1.30 INCH CEDAR IA CO-OP OBSERVER
1 HOUR RAINFALL
&&
DLFLocal storm report, Mar 31, 10:59 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1059 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM HAIL 5 N DAVENPORT 41.63N 90.60W
03/31/2012 M0.50 INCH SCOTT IA NWS EMPLOYEE
&&
DLFLocal storm report, Mar 31, 11:10 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1110 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL 5 SW VINTON 42.11N 92.09W
03/31/2012 E0.50 INCH BENTON IA TRAINED SPOTTER
0900 PM HAIL NNW SPRINGVILLE 42.06N 91.45W
03/31/2012 M1.00 INCH LINN IA TRAINED SPOTTER
A FEW HAILSTONES MEASURED RIGHT AT 1 INCH. LI6.
0901 PM HAIL 5 NNE CEDAR RAPIDS 42.04N 91.65W
03/31/2012 M0.88 INCH LINN IA TRAINED SPOTTER
0901 PM HAIL 5 NNE CEDAR RAPIDS 42.04N 91.65W
03/31/2012 M0.75 INCH LINN IA TRAINED SPOTTER
0912 PM HAIL 4 ESE VINTON 42.14N 91.95W
03/31/2012 E0.88 INCH BENTON IA EMERGENCY MNGR
DIME TO NICKEL SIZED HAIL BETWEEN VINTON AND SHELLSBURG
ALONG 64TH STREET.
0916 PM HAIL PALO 42.06N 91.80W
03/31/2012 E0.50 INCH LINN IA TRAINED SPOTTER
0917 PM HAIL SHELLSBURG 42.09N 91.87W
03/31/2012 E1.00 INCH BENTON IA LAW ENFORCEMENT
0925 PM HAIL 3 WNW CEDAR RAPIDS 41.99N 91.71W
03/31/2012 E1.00 INCH LINN IA TRAINED SPOTTER
PEA TO QUARTER SIZED HAIL NEAR BLAIRSFERRY AND 10TH
BETWEEN CEDAR RAPIDS AND HIAWATHA. THE HAIL COVERED THE
GROUND. LI122.
0926 PM HAIL 3 NNW CEDAR RAPIDS 42.02N 91.70W
03/31/2012 E0.50 INCH LINN IA TRAINED SPOTTER
0926 PM HAIL 5 N CEDAR RAPIDS 42.04N 91.68W
03/31/2012 E0.25 INCH LINN IA TRAINED SPOTTER
0928 PM HAIL 5 NNE CEDAR RAPIDS 42.04N 91.65W
03/31/2012 E1.00 INCH LINN IA TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL ON NORTHEAST SIDE OF CEDAR
RAPIDS. LI251.
0930 PM HAIL CEDAR RAPIDS 41.97N 91.67W
03/31/2012 E0.75 INCH LINN IA TRAINED SPOTTER
DIME SIZED HAIL AT NORIDGE CHURCH IN CEDAR RAPIDS. LI96.
0930 PM HAIL CEDAR RAPIDS 41.97N 91.67W
03/31/2012 E0.25 INCH LINN IA TRAINED SPOTTER
0930 PM HAIL CEDAR RAPIDS 41.97N 91.67W
03/31/2012 E0.88 INCH LINN IA TRAINED SPOTTER
CORRECTED MAGNITUDE. NICKEL SIZED HAIL COVERING THE
GROUND IN CEDAR RAPIDS ALONG COLLINS ROAD. HK5.
0931 PM HAIL 3 NE CEDAR RAPIDS 42.01N 91.63W
03/31/2012 E0.75 INCH LINN IA TRAINED SPOTTER
DIME SIZED HAIL.
0931 PM HAIL 3 NNE CEDAR RAPIDS 42.01N 91.64W
03/31/2012 E0.50 INCH LINN IA TRAINED SPOTTER
0931 PM HAIL 4 NE CEDAR RAPIDS 42.02N 91.62W
03/31/2012 E0.75 INCH LINN IA TRAINED SPOTTER
DIME SIZED HAIL.
0932 PM HAIL 2 NW MARION 42.05N 91.61W
03/31/2012 E0.50 INCH LINN IA TRAINED SPOTTER
0932 PM HAIL MARION 42.03N 91.59W
03/31/2012 E0.75 INCH LINN IA TRAINED SPOTTER
CORRECTED MAGNITUDE. 4 TO 5 MINUTES OF DIME TO PEA SIZED
HAIL. HEAVY RAIN.
0933 PM HAIL NE CEDAR RAPIDS 41.97N 91.67W
03/31/2012 E0.50 INCH LINN IA TRAINED SPOTTER
0933 PM HAIL CEDAR RAPIDS 41.97N 91.67W
03/31/2012 E0.75 INCH LINN IA TRAINED SPOTTER
DIME SIZED HAIL.
0935 PM HAIL 1 NW MARION 42.05N 91.61W
03/31/2012 E0.50 INCH LINN IA TRAINED SPOTTER
PEA TO MARBLE...0.5 INCH...HAIL. MOST WAS SMALL.
0937 PM HAIL CEDAR RAPIDS 41.97N 91.67W
03/31/2012 E0.75 INCH LINN IA TRAINED SPOTTER
DIME SIZED HAIL AT LINDALE MALL IN CEDAR RAPIDS.
0950 PM HAIL CLARENCE 41.89N 91.06W
03/31/2012 M2.50 INCH CEDAR IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR. SPOTTER REPORTED HAIL AT HIS
LOCATION FROM 950 THROUGH 1020 PM.
0951 PM HAIL 1 E CLARENCE 41.89N 91.04W
03/31/2012 E1.25 INCH CEDAR IA TRAINED SPOTTER
SILVER DOLLAR TO QUARTER SIZED HAIL ABOUT 1 MILE EAST OF
CLARENCE. BE69.
0955 PM HAIL CLARENCE 41.89N 91.06W
03/31/2012 E1.75 INCH CEDAR IA PUBLIC
UP TO GOLF BALL SIZED HAIL. TIME ESTIMATED. HAIL LASTED
FOR 5 TO 7 MINUTES. RELAYED BY TRAINED SPOTTER.
0955 PM HAIL LOWDEN 41.86N 90.92W
03/31/2012 M1.00 INCH CEDAR IA CO-OP OBSERVER
1000 PM HAIL MARION 42.03N 91.59W
03/31/2012 E0.50 INCH LINN IA TRAINED SPOTTER
1003 PM HAIL 1 SE LOWDEN 41.85N 90.91W
03/31/2012 E1.25 INCH CEDAR IA TRAINED SPOTTER
HALF DOLLAR SIZED HAIL. TN SPOTTER.
1008 PM HAIL STANWOOD 41.89N 91.15W
03/31/2012 E0.25 INCH CEDAR IA TRAINED SPOTTER
1020 PM HAIL 5 W WYOMING 42.06N 91.10W
03/31/2012 E0.88 INCH JONES IA EMERGENCY MNGR
TIME ESTIMATED
1029 PM HAIL MARTELLE 42.02N 91.36W
03/31/2012 E0.25 INCH JONES IA EMERGENCY MNGR
1033 PM HAIL WHEATLAND 41.83N 90.84W
03/31/2012 E1.00 INCH CLINTON IA LAW ENFORCEMENT
DIME TO QUARTER SIZED HAIL. RELAYED BY LAW ENFORECEMENT.
1039 PM HAIL 4 NNE DAVENPORT 41.61N 90.58W
03/31/2012 M0.25 INCH SCOTT IA OFFICIAL NWS OBS
LASTED ABOUT 2 TO 5 MINUTES.
1044 PM HAIL ELDRIDGE 41.64N 90.57W
03/31/2012 M0.25 INCH SCOTT IA NWS EMPLOYEE
PEA SIZED HAIL.
1048 PM HAIL 5 NW DAVENPORT 41.61N 90.67W
03/31/2012 E0.25 INCH SCOTT IA TRAINED SPOTTER
1052 PM HAIL MANCHESTER 42.49N 91.46W
03/31/2012 E0.25 INCH DELAWARE IA EMERGENCY MNGR
1054 PM HEAVY RAIN LOWDEN 41.86N 90.92W
03/31/2012 M1.30 INCH CEDAR IA CO-OP OBSERVER
1 HOUR RAINFALL
1058 PM HAIL 5 N DAVENPORT 41.63N 90.60W
03/31/2012 M0.50 INCH SCOTT IA NWS EMPLOYEE
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 9:09 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jones, Linn | 66 min |
| Mar 31, 9:12 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Jones, Linn | 63 min |
| Mar 31, 9:39 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jones, Scott | 66 min |
| Mar 31, 10:17 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Scott | 58 min |
| Apr 1, 12:26 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer, Rock Island | 64 min |
| Apr 1, 1:19 AM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 27 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.